Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Geometric properties derived from generic initial spaces


Authors: Gunnar Fløystad and Mike Stillman
Journal: Proc. Amer. Math. Soc. 137 (2009), 3619-3625
MSC (2000): Primary 13P10
DOI: https://doi.org/10.1090/S0002-9939-09-09946-8
Published electronically: May 29, 2009
MathSciNet review: 2529868
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a vector space $ V$ of homogeneous forms of the same degree in a polynomial ring, we investigate what can be said about the generic initial ideal of the ideal generated by $ V$, from the form of the generic initial space $ \mathrm{gin}{V}$ for the revlex order. Our main result is a considerable generalisation of a previous result by the first author.


References [Enhancements On Off] (What's this?)

  • 1. David Bayer and Michael Stillman, A criterion for detecting 𝑚-regularity, Invent. Math. 87 (1987), no. 1, 1–11. MR 862710, https://doi.org/10.1007/BF01389151
  • 2. David Eisenbud, Commutative algebra, Graduate Texts in Mathematics, vol. 150, Springer-Verlag, New York, 1995. With a view toward algebraic geometry. MR 1322960
  • 3. Gunnar Fløystad, A property deducible from the generic initial ideal, J. Pure Appl. Algebra 136 (1999), no. 2, 127–140. MR 1674773, https://doi.org/10.1016/S0022-4049(97)00165-5
  • 4. André Galligo, À propos du théorème de-préparation de Weierstrass, Fonctions de plusieurs variables complexes (Sém. François Norguet, octobre 1970–décembre 1973; à la mémoire d’André Martineau), Springer, Berlin, 1974, pp. 543–579. Lecture Notes in Math., Vol. 409 (French). Thèse de 3ème cycle soutenue le 16 mai 1973 à l’Institut de Mathématique et Sciences Physiques de l’Université de Nice. MR 0402102
  • 5. Mark L. Green, Generic initial ideals, Six lectures on commutative algebra (Bellaterra, 1996) Progr. Math., vol. 166, Birkhäuser, Basel, 1998, pp. 119–186. MR 1648665

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13P10

Retrieve articles in all journals with MSC (2000): 13P10


Additional Information

Gunnar Fløystad
Affiliation: Matematisk Institutt, University of Bergen, Johannes Brunsgt. 12, 5008 Bergen, Norway
Email: gunnar@mi.uib.no

Mike Stillman
Affiliation: Department of Mathematics, Cornell University, Ithaca, New York 14853
Email: mike@math.cornell.edu

DOI: https://doi.org/10.1090/S0002-9939-09-09946-8
Keywords: Generic initial ideal, revlex order
Received by editor(s): May 1, 2008
Received by editor(s) in revised form: February 25, 2009
Published electronically: May 29, 2009
Additional Notes: The second author was partially supported by NSF Grant DMS-0311806
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.